I used BP(10%) for years, it kept me pretty clear but it irritated my skin, so I changed to using dalacin (clindamycin). dalacin worked perfectly, I was 100% clear, but now after 3 months I have to use something else, becasue it is a topical antibiotic. I was wondering, does differin cause an initial breakout even if you're 99% clear when you start using it?
I think so, because even if you have no visible acne, there still might be bacteria deep down. This is what I've found (and I have no medical evidence to support this, for all you argumentative types out there) but when my skin is irritated or flakey etc. it leaves it more vulnerable to zits. Maybe I pick at my skin more, or maybe pores allow lots of bacteria in. I don't know. But whenever I take new meds and my skin is sore and dry, zits come. So make of that as you will.
I got an inital break out with differin, but the clindamycin helps with that. I've been using both for about 7 months and have pretty clear skin, no big cysts or anything like that - just a couple little ones around "that time of the month".
i began differin with only blackheads on my forehead and temples... but i had an initial breakout with it... i broke out with acne (not blackheads) on my cheecks and chin (where i rarely ever got acne). i believe aquarius is right, there still might be bacteria deep down under clear skin. hope that helps good luck!
Dream as if you'll live forever, live as if you'll die tomorrow ~ Author uknown
Go back to BP now! Go to a lower % if you have to. I was like you 4 years ago. My skin was fine with BP, and I decided to go to a derm and try something(differin)..well, it ruined my skin. I got the biggest break-out ever, and it took me 2 years to get back to normal.
It may be different for you, but I'm telling you this because if I could go back in time, I would NEVER stop what was working for me, and I wouldn't have gone through the Hell I went through.I think about it, and regret it a lot.
thanks for all the responses!
I have to say that I don't feel too good about the initial breakout... but I don't want to go back to using BP. I have extremely oily skin, and BP made my skin flakey, and oily flakey skin looks really bad. I also have alot of blackheads, and BP doesn't really do anything about that....
Do you know if Aberela causes an initial breakout like differin does?
The concept behind these medicines is to bring the bacteria out from under the surface, so pretty much everything will make you have the initial breakout. I was on Differin and it cleared up quickly and worked for about 6 months, but then came back. It is a good medication if you can hang with it long enough to allow it to really clear you up and everyone is different....my acne might have come back by some fault of my own, not the Differin.
You never know until you try...I think you have to be willing to experiment a little because doing nothing is certainly not going to clear you up. Talk to your derm...see what's best for you.